Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Riverton, WY

July 7, 2013Sublette County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 7, 2013, 3:47 PM MDT for Sublette County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 3:47 PM MDT (21:47 UTC)
Expired
Jul 7, 2013, 8:00 PM MDT
In force
4 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 149 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WGUS55 KRIW 072147
FFWRIW
WYC035-080200-
/O.NEW.KRIW.FF.W.0009.130707T2147Z-130708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING...

* UNTIL 800 PM MDT

* AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATED RAIN AMOUNTS OF 1 AND A HALF TO 2     
  INCHES OF PRECIPITATION HAVE FALLEN OVER THE LAST HOUR TO 90       
  MINUTES. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  MERNA...U.S. HWY 191 MILE MARKER 130 AND U.S. HWY 191 MILE MARKER
  140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4325 11032 4311 11008 4289 11029 4303 11053

$$

BRAUN
1 follow-up statement
393 
WGUS75 KRIW 080114
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
714 PM MDT SUN JUL 7 2013

WYC035-080129-
/O.CAN.KRIW.FF.W.0009.000000T0000Z-130708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUBLETTE WY-
714 PM MDT SUN JUL 7 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
SUBLETTE COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4325 11032 4311 11008 4289 11029 4303 11053

$$

MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:35 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 1:35 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT SUN JUL 7 2013

.SHORT TERM...TONIGHT AND MONDAY
ANOTHER BUSY AFTERNOON AND EVENING WITH INCREASING INSTABILITY AND
TWO SHORTWAVES MOVING NE ACROSS THE AREA INTO THE NIGHTTIME HOURS.
HIGHER PW AIR OVER JOHNSON AND NE NATRONA ALONG WITH BETTER SHEAR
COULD PRODUCE SOME ROTATING CELLS THERE WHILE THE STRONG TO SEVERE
STORM THREAT WILL PREVAIL IN THE WEST THROUGH MUCH OF THE EVENING.
THE MORE INVERTED V SOUNDINGS IN THE SW AND SC AREAS WILL KEEP THE
THREAT OF HIGH BASED SEVERE STORMS THERE. ANY AREA THOUGH COULD SEE
A STRONGER STORM INTO THE EVENING. THE JET COULD ALSO COME INTO PLAY
ACROSS MUCH OF THE AREA THROUGH THIS EVENING...ESPECIALLY THE SERN
TWO THIRDS OF THE CWA WITH THE GFS SHOWING SOME DECENT RIGHT
ENTRANCE REGION JET STREAK DYNAMICS. JET HANGS AROUND INTO MONDAY
WITH SOME POSSIBLE SUPPORT IN THE WEST AND NORTH. SOUNDINGS AREN'T
QUITE AS JUICY TOMORROW BUT GOOD HEATING AND EMBEDDED SHORTWAVES
WILL LIKELY CREATE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS IN
MOST AREAS WITH SOME STRONGER STORMS POSSIBLE IN THE FAR WEST AND NE
AGAIN. GUSTY TO DAMAGING WIND GUSTS WILL BE A THREAT AGAIN TOO. OTHERWISE
QUITE WARM WEATHER TO CONTINUE.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

MONDAY NIGHT...CONVECTION ONGOING ACROSS WESTERN...CENTRAL...AND NORTH TO
NORTHEAST CWA. STRONGER STORMS EXPECTED NORTH OF A LINE FROM THE
SOUTHERN ENTRANCE TO YELLOWSTONE THE WEST...TO WORLAND IN THE CNTRL
REGION...AND THEN EAST THROUGH MAYOWORTH AND TO THE EASTERN BORDER
OF JOHNSON COUNTY...AND MORE ESPECIALLY ALONG AND NEAR THE WY/MT
BORDER REGION. ATTM...LOOKING LIKE A DECENT CHANCE FOR SEVERE
DOWNBURST ACTION WITH JUST BELOW SEVERE TO LOW END SEVERE HAIL ALSO
POSSIBLE. BEST ROTATIONAL QUALITIES WILL OCCUR WITH ANY STORMS IN
THE NORTHERN BIG HORN BASIN AND THE NORTHERN HALF OF JOHNSON COUNTY.
STORMS SHOULD DECREASE IN EXPANSE AND INTENSITY BY EARLY TO MID
EVENING AS DRIER AIR PUSHES IN FROM THE W TO SW AND SFC LOW PUSHES
INTO THE NERN CWA.

TUESDAY...GENERALLY TUESDAY LOOKS TO BE MUCH DRIER ACROSS AT LEAST
THE NRN HALF OF THE FA...AFTER PASSAGE OF UPPER SW TROF TO OUR NORTH
ALONG THE NRN TIER OF STATES. LL MOISTURE BEHIND WEAL FRONT ACROSS
OUR NRN AND NERN CWA WILL BE OK...IT CONTINUES TO LOOK RELATIVELY
STABLE ACROSS MOST THAT AREA WITH ONLY ISOLATED CHANCES FOR
CONVECTION AT BEST. WILL KEEP LOWER END POPS OVER THE BIG HORNS AS
THEY MAY BE ABLE TO BEAT THE CAP. OTHERWISE...SOME MID LEVEL
MOISTURE OVER A RATHER DRY BL ACROSS THE SRN HALF OF THE CWA WILL
PRESENT LOW END ELEVATED ISOLATED TO WIDELY SCATTERED CHANCES FOR
STORMS WITH STRONG GUSTS CONTINUING A POSSIBILITY.

WED THRU SUN...WILL TREND TOWARD MORE A WARM/HOT AND PERIOD THROUGH
FRIDAY AT LEAST. THEN IT GETS MORE INTERESTING AND THE THE CAVEAT TO
ALL ASSUMPTIONS FOR NEXT WEEKEND  DEPEND ON THE ON A COUPLE OF
THINGS...THE PRECISE LOCATION OF THE UPR HIGH DURING THIS PERIOD. IF
IT IS WEST AND OVER THE FOUR CORNERS REGION...THEN WE WOULD TEND
TOWARDS A CONTINUED DRY PERIOD EVEN WITH A FEW SH TROFS BRUSHING OUR
NRN FA. IF THE HIGH SHIFTS EAST THIS PERIOD TO THE SRN/CNTRL PLAINS
AREA...THIS WOULD PUT THE REGION UNDER A MONSOONAL SETUP...AND WITH
THE ADDITION OF THOSE SAME FEW UPR SW TROFS AIDING IN INCREASING
INSTABILITY...WOULD ALSO CAUSE NEXT WEEKEND TO TEND TOWARDS THE
WETTER SIDE OF THINGS. ATTM...ISOLATED TO WIDELY SCATTERED PRECIP IS
FCST FOR BOTH SAT AND SUN AND LOOKS GOOD FOR NOW.

&&

.AVIATION.../00Z ISSUANCE/

ANOTHER ACTIVE AFTERNOON AND EVENING WITH THUNDERSTORMS MOVING ACROSS
MUCH OF THE AREA. NUMEROUS STORMS ARE EXPECTED IN THE MOUNTAINS AND
WEST AND SOME COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. THESE
STORMS COULD AFFECT KJAC. HIGHER BASED STORMS WITH THE POTENTIAL FOR
DAMAGING WIND GUSTS COULD IMPACT KBPI...KPNA AND KRKS THROUGH 04Z
MONDAY. THE OTHER TERMINAL SITES COULD ALSO HAVE SOME HAIL AND STRONG
WIND GUSTS FROM STORMS THROUGH 04Z WITH SHOWERS AND ISOLATED
THUNDERSTORMS LINGERING ACROSS MUCH OF THE AREA DURING THE OVERNIGHT
HOURS. A FEW WILL EVEN LINGER INTO MONDAY MORNING BEFORE CONVECTION
FIRES AGAIN MONDAY AFTERNOON. THE BEST THREAT FOR STORMS ON MONDAY
WILL BE IN THE FAR WEST AND NORTH BUT THE OVERALL TREND WILL BE A
LITTLE LESS THAN TODAY'S.

&&

.FIRE WEATHER...

AN ACTIVE PERIOD OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
EVENING ACROSS THE AREA. THE PEAK PERIOD FOR STORMS WILL BE THROUGH
THE EVENING BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE DURING THE OVERNIGHT AND INTO MONDAY MORNING AS WELL.
COVERAGE IN THUNDERSTORMS MAY DECREASE A BIT ON MONDAY AND
ESPECIALLY ON TUESDAY AS RIDGING BEGINS TO BUILD ACROSS WYOMING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRAUN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 7, 9:06 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
906 AM MDT SUN JUL 7 2013

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
906 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS IN MOST AREAS...MORE NUMEROUS IN THE
FAR WEST. SOME STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WIND
AND HEAVY RAIN IN THE FAR WEST INCLUDING LINCOLN...TETON AND PARK
COUNTIES AND ALSO IN JOHNSON AND NORTHEAST NATRONA COUNTIES. THE
REST OF THE AREA COULD SEE GUSTY TO POTENTIALLY DAMAGING WIND
IN HIGHER BASED STORMS ALONG WITH SMALL HAIL AND FREQUENT
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS.
SOME STORMS COULD BE STRONG IN THE AFTERNOON AND EVENING.

TUESDAY...ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING.

FRIDAY AND SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT HAIL SIZES...WIND DAMAGE OR HEAVY RAINFALL.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 7, 2:52 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
252 PM MDT SUN JUL 7 2013

WYZ014>017-025-026-072145-
UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-UPPER
WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST
WY-WIND RIVER MOUNTAINS WEST WY-
252 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE AND CENTRAL
FREMONT COUNTIES UNTIL 345 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE PINE SKI AREA
TO BOULDER...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
FREMONT PEAK AND STATE HWY 353 MILE MARKER 10 AROUND 305 PM MDT.
BIG SANDY AROUND 310 PM MDT.
BIG SANDY OPENING AROUND 330 PM MDT.
CIRQUE OF THE TOWERS AROUND 340 PM MDT.
WIND RIVER PEAK AROUND 345 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4335 10897 4260 10897 4258 10984 4316 10986
TIME...MOT...LOC 2053Z 245DEG 28KT 4302 10972 4271 10972

BRAUN
Special weather statement, Jul 7, 2:55 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT SUN JUL 7 2013

WYZ027>030-072145-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-SOUTH LINCOLN COUNTY WY-
255 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LINCOLN AND
CENTRAL SWEETWATER COUNTIES UNTIL 345 PM MDT...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM I80 EXIT 61 TO STATE
HWY 530 MILE MARKER 10...AND MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
GRANGER...I80 EXIT 68 AND JCT I80 AND HWY 30 AROUND 300 PM MDT.
I80 EXIT 72 AND LITTLE AMERICA AROUND 305 PM MDT.
U.S. HWY 191 MILE MARKER 530 AROUND 310 PM MDT.
U.S. HWY 191 MILE MARKER 520...U.S. HWY 191 MILE MARKER 510 AND GREEN
RIVER AROUND 315 PM MDT.
I80 EXIT 91 AND I80 EXIT 83 AROUND 320 PM MDT.
I80 EXIT 85 AROUND 325 PM MDT.
JCT I80 AND HWY 191 AROUND 335 PM MDT.
STATE HWY 372 MILE MARKER 10 AROUND 340 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 57 AND
146.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4108 11006 4157 11006 4157 11021 4158 11021
      4188 10850 4108 10849
TIME...MOT...LOC 2055Z 246DEG 20KT 4155 10999 4143 10946

BRAUN
Special weather statement, Jul 7, 3:20 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT SUN JUL 7 2013

WYZ005-006-072200-
SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
320 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 400 PM MDT...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KIRBY...OR 12 MILES NORTH OF THERMOPOLIS...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
KIRBY...U.S. HWY 20/789 MILE MARKER 150...U.S. HWY 20/789 MILE MARKER
140 AND LUCERNE AROUND 325 PM MDT.
WINCHESTER AROUND 330 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10778 4370 10771 4372 10832 4390 10837
TIME...MOT...LOC 2120Z 266DEG 20KT 4383 10821

SKRBAC
Special weather statement, Jul 7, 3:21 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
321 PM MDT SUN JUL 7 2013

WYZ005>007-072200-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
321 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 400 PM MDT...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF HWY JCT 170 AND 174...OR 22 MILES
WEST OF THERMOPOLIS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HWY JCT 170 AND 174...STATE HWY 170 MILE MARKER 10 AND HAMILTON DOME
AROUND 330 PM MDT.
MISSOURI FLAT RD AROUND 335 PM MDT.
STATE HWY 120 MILE MARKER 10 AND HWY JCT 170 AND 120 AROUND 345 PM
MDT.
KIRBY...U.S. HWY 20/789 MILE MARKER 140 AND LUCERNE AROUND 400 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4401 10785 4358 10777 4358 10872 4375 10878
TIME...MOT...LOC 2122Z 255DEG 30KT 4369 10862

SKRBAC
Special weather statement, Jul 7, 3:26 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
326 PM MDT SUN JUL 7 2013

WYZ012-014-024>026-072215-
SALT RIVER AND WYOMING RANGES WY-TETON AND GROS VENTRE MOUNTAINS
WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS
WY-WIND RIVER MOUNTAINS WEST WY-
326 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON COUNTY IN
NORTHWEST WYOMING...AND NORTHWESTERN SUBLETTE AND NORTHERN LINCOLN
COUNTIES IN WEST CENTRAL WYOMING UNTIL 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 191 MILE
MARKER 130 TO MERNA...AND MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THREE EIGHTHS INCH IN DIAMETER AND WIND GUSTS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BONDURANT AND U.S. HWY 191 MILE MARKER 140 AROUND 400 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4282 11031 4299 11060 4348 11021 4326 10978
TIME...MOT...LOC 2125Z 214DEG 14KT 4317 11021 4301 11037

BRAUN
Special weather statement, Jul 7, 3:28 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT SUN JUL 7 2013

WYZ004-008-072215-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
328 PM MDT SUN JUL 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING...AND EXTREME NORTHEASTERN PARK COUNTY IN
NORTHWEST WYOMING UNTIL 415 PM MDT...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CROOKED CREEK NATURAL AREA TO COWLEY...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
HWY 310/789 MILE MARKER 240 AROUND 335 PM MDT.
CROOKED CREEK NATURAL AREA AROUND 340 PM MDT.
HORSESHOE BEND AROUND 350 PM MDT.
BIGHORN LAKE AROUND 405 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4499 10788 4497 10788 4483 10803 4486 10870
      4501 10853 4501 10791
TIME...MOT...LOC 2128Z 273DEG 21KT 4503 10837 4492 10850

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:03 PM MDTSpecial Weather StatementRIWBig Horn42 min
Jul 6, 6:13 PM MDTSpecial Weather StatementRIW47 min
Jul 6, 6:14 PM MDTSpecial Weather StatementRIWSublette61 min
Jul 6, 6:31 PM MDTSpecial Weather StatementRIWPark44 min
Jul 6, 6:33 PM MDTSpecial Weather StatementRIWTeton42 min
Jul 6, 6:42 PM MDTSpecial Weather StatementRIW48 min
Jul 6, 6:52 PM MDTSpecial Weather StatementRIW53 min
Jul 6, 7:09 PM MDTSevere Thunderstorm WarningRIWLincoln51 min
Jul 6, 7:14 PM MDTSpecial Weather StatementRIWNatrona46 min
Jul 6, 7:19 PM MDTSpecial Weather StatementRIWTeton41 min
Jul 6, 7:24 PM MDTSpecial Weather StatementRIWJohnson51 min
Jul 6, 7:27 PM MDTSpecial Weather StatementRIWTeton48 min
Jul 6, 7:53 PM MDTSpecial Weather StatementRIWSublette52 min
Jul 6, 8:15 PM MDTSpecial Weather StatementRIWJohnson45 min
Jul 7, 1:33 PM MDTSpecial Weather StatementRIWLincoln42 min
Jul 7, 1:36 PM MDTSpecial Weather StatementRIWSublette39 min
Jul 7, 2:08 PM MDTSpecial Weather StatementRIWSweetwater52 min
Jul 7, 2:11 PM MDTSpecial Weather StatementRIWSublette49 min
Jul 7, 2:15 PM MDTSpecial Weather StatementRIW45 min
Jul 7, 2:51 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jul 7, 2:52 PM MDTSpecial Weather StatementRIWSublette53 min
Jul 7, 2:55 PM MDTSpecial Weather StatementRIWSweetwater50 min
Jul 7, 3:20 PM MDTSpecial Weather StatementRIWWashakie40 min
Jul 7, 3:21 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jul 7, 3:26 PM MDTSpecial Weather StatementRIWSublette49 min
Jul 7, 3:28 PM MDTSpecial Weather StatementRIWBig Horn47 min
Jul 7, 4:12 PM MDTSpecial Weather StatementRIW48 min
Jul 7, 4:40 PM MDTSpecial Weather StatementRIWFremont50 min
Jul 7, 4:42 PM MDTSpecial Weather StatementRIWBig Horn48 min
Jul 7, 4:45 PM MDTSpecial Weather StatementRIWTeton45 min
Jul 7, 4:55 PM MDTSpecial Weather StatementRIWWashakie50 min
Jul 7, 4:56 PM MDTSpecial Weather StatementRIW49 min
Jul 7, 5:38 PM MDTSpecial Weather StatementRIW37 min
Jul 7, 5:40 PM MDTSpecial Weather StatementRIWBig Horn50 min
Jul 7, 5:41 PM MDTSpecial Weather StatementRIW49 min
Jul 7, 5:51 PM MDTSpecial Weather StatementRIWLincoln39 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.